ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Singularity structure and chaotic behavior of the homopolar disk dynamo

Sachdev, PL and Sarathy, R (1995) Singularity structure and chaotic behavior of the homopolar disk dynamo. In: Studies in Applied Mathematics, 95 (4). pp. 345-380.

Full text not available from this repository.
Official URL: http://cat.inist.fr/?aModele=afficheN&cpsidt=29190...

Abstract

We study in great detail a system of three first-order ordinary differential equations describing a homopolar disk dynamo (HDD). This system displays a large variety of behaviors, both regular and chaotic. Existence of periodic solutions is proved for certain ranges of parameters. Stability criteria for periodic solutions are given. The nonintegrability aspects of the HDD system are studied by investigating analytically the singularity structure of the system in the complex domain. Coexisting attractors (including period-doubling sequence) and coexisting strange attractors appear in some parametric regimes. The gluing of strange attractors and the ungluing of a strange attractor are also shown to occur. A period of bifurcation leading to chaos, not observed for other chaotic systems, is shown to characterize the chaotic behavior in some parametric ranges. The limiting case of the Lorenz system is also studied and is related to HDD.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to John Wiley and Sons.
Keywords: Chaos;Strange attractors;Differential equations;Equation system;Periodic solution;Stability criterion;DC generator ;Lorenz model;Hopf bifurcation;Singularity
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 26 May 2011 07:26
Last Modified: 26 May 2011 07:26
URI: http://eprints.iisc.ernet.in/id/eprint/37899

Actions (login required)

View Item View Item